Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro??

Been taking Lexapro for about 2 weeks now, definitely feel a difference.  Just worried about the weight gain side effect I have read so much about!!  Seems to be my only worry right now!  Has anyone NOT gained weight while taking Lexapro??  Hope everyone is having a great day!
6 Responses
1311328 tn?1273669292
Everyone is differant Shelly, while weight gain is a side effect of Lexapro it does not mean that You're going to gain weight. It is a side effect because it has happened for some people. Just keep eating healthy and getting exercise and You should be fine. Weight gain can be scary for most females however it is really good that You're on this medication and on the road to recovery. You need to wait it out and see unfortunately, people are too differant. Some may gain weight while other may not and others may even lose weight. Each individual is differant.
Goodluck
Avatar universal
im on lexapro started it yesterday, worried about that also, so will keep you posted. did you by any chance feel weird in the head when you first started taking the meds?
Avatar universal
Thanks for your responses.  Yes, felt it was doing something.  A little groggy few hours after taking it.  Slurred my words first few days, felt like my mouth couldn't keep up with my mind.  But that has leveled off.  Kind of feel like I could use a higher dose, started on 5mg, but will talk to the doc about that when I see him in 3 weeks.  It's definitely keeping my anxiety at a tolerable level.  Dealt with it on my own for years and just couldn't do it anymore.  Have always been very weight conscious, very active, so hoping the weight gain thing won't be an issue.  I also suffer from IBS, had a terrible bout of it after a round of antibiotics, so my doc thinks the Lex will help with that also.  I know it's always worse when my anxiety is high.  Will keep you posted!
Avatar universal
hi I have been on lexapro for a year now, helped fantastically with my anxiety, irritability, and snappiness. I havn't experienced any weight gain or any side effects that I am aware of, so am very happy with it. all the best
433485 tn?1321816990
Hi.  I am curious what your dosage is.  I just went, this week, from 30 to 40 mg.  I have heard this is a large dose but talked to the pharmacist and he said he has filled it before, even 60!  I see my pdoc next week and am going to talk to him about it.  It has been 3 days and I feel like I am in a fog and really tired.  I called his nurse and she said it takes about a week to adjust.  I am afraid of this dosage althought the pharmacist said it wasn't dangerous.  Any feed back from anyone would be appreciated.  
Avatar universal
I have been on Lexapro for close to a year now and it has CHANGED my entire life for the better. I have had zero side effects. I can tell you though when my insurance messed up and I went without them for a week, my life went spiraling out of control. I didn't realize how much it has changed my anxiety and depression. I used to be completely out of control when it came to my emotions. I would get mad or upset about every single little thing. I honestly don't know how I had as many friend as I have made through the years. I prayed and prayed for years and finally went to counseling and a psychiatrist until we found this amazing miracle. I started out on 5mg and now up to 10mg. I could tell that it was just not working as well in the beginning. The ONLY negative thing is sometimes it makes me not so involved like when it comes to missing my boyfriend because he works off. I am actually thankful for it because when we lived together, he would work off for long periods of time and I stayed sad and lonely. Now I moved to my sisters and am much happier and busy myself with a new job. I do miss him some but, I'm not affected by his absence or by other peoples attitudes or negativness. I am a thicker young woman and have always struggled with weight or gaining by just looking at food. I have actually done pretty well with losing. I feel happier and like going to the gym more. I hope this essay helped haha
1 Comments
Just to let you know, the reason your life spiraled out of control is you stopped the med cold turkey -- it probably had nothing to do at all with whatever is bothering you because you don't seem to have pursued therapy to try and figure that out.  What happened was you went into withdrawal from abruptly stopping the med.  If you ever do pursue a cure in therapy or some other way and decide to stop the Lexapro, you have to do it carefully and slowly taper off of it at a pace that suits you.  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?